RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
Main page
About this project
Software
Classifications
Links
Terms of Use

Search papers
Search references

RSS
Current issues
Archive issues
What is RSS






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


J. Approx. Theory, 2013, Volume 175, Pages 77–82 (Mi jath4)  

On the concentration of measure and the $L^1$-norm

Yu. V. Malykhina, K. S. Ryutinb

a Steklov Mathematical Institute, Gubkina str. 8, 119991, Moscow, Russia
b MSU, Faculty of Mechanics and Mathematics, GSP-1, 1 Leninskiye Gory, Main Building, 119991, Moscow, Russia

Abstract: We seek a function in an $N$-dimensional subspace of $L^1$ that attains a half (more generally, a given part) of its $L^1$-norm on a set of least possible measure. We prove that such a measure is asymptotically maximal when the space is spanned by independent standard normal variables. This answers a question of Y. Benyamini, A. Kroó, A. Pinkus.

Funding Agency Grant Number
Russian Foundation for Basic Research 11-01-00329
Ministry of Education and Science of the Russian Federation Nsh-6431.2012.1
Nsh-6003.2012.1
The authors were supported by the RBFR, grant 11-01-00329 (both authors) and the Programme for support of leading scientific schools, grants Nsh-6431.2012.1 (first author) and Nsh-6003.2012.1 (second author).


DOI: https://doi.org/10.1016/j.jat.2013.07.011


Bibliographic databases:

Received: 27.02.2013
Accepted:21.07.2013
Language:

Linking options:
  • http://mi.mathnet.ru/eng/jath4

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:41

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019